Ask a doctor

Facial Pigmentation Caused by Bleaching Cream?

I'm an Asian girl who has dark facial pigmentation as a result of using jolen (bleaching cream). I believe I used too much bleaching powder and this caused this skin to burn. It has healed but with dark pigmented skin. It has not faded with time (I did this about 4 years ago). I have tried a course of laser genesis, hydroquinine and cosmelan but nothing has improved it I would like some advice on whether there are any lasers I could try eg Fraxel or would this be a waste of money?

Doctor Answers (4)

Hyperpigmentation after bleaching cream

+1

It sounds like you developed post-inflammatory hyperpigmentation after bleachig cream.  Laser treament is not the best choice to address this.  If you want to avoid hydroquinone, which it sounds like you may be allergic to or unable to tolerate, you could try chemical peels, such as the Vi Peel, or skin brightening agents which do not contain hydroqunone.  Look for ingredients such as glycolic acid, salicyclic acid, azeleic, acid, and kojic acid. 


New York Dermatologist
3.5 out of 5 stars 6 reviews

Q switched Nd YAG LASER works for post inflammatory pigmentation in Asian skin.

+1

Hi,

Fraxel is not the best option for post inflammatory hyperpigmentation. Q switched Nd YAG LASER works very well for pigmentation in Asian skin. You could try undergoing treatment over a small area to see if it works for you. Make sure to use a sunscreen throughout the treatment period and thereafter. 

Azelaic acid cream is a good option too.

 

Renita Lourdhurajan, MD, DNB
India Dermatologist
4.5 out of 5 stars 2 reviews

Using Melarase AM and Melarase PM for pigmentation

+1

I would recommend Melarase AM and Melarase PM as an option for difficult PIH pigmentation on the face. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 46 reviews

You might also like...

Pigment on skine from bleaching cream

+1

 

do you wear a physical sunblock with zinc or titanium oxide on your face everyday/ There is a product called Elure which may help but only as long as you are using it. Given your skin type laser might be risky.

Vicki J. Levine, MD
New York Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.